Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 100, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 13, 2004, 11:10 PM CDT for Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 11:10 PM CDT (04:10 UTC)
- Expired
- May 14, 2004, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kerr County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4095 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 140412 FFWSAT TXC265-140715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1110 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... KERR * UNTIL 215 AM CDT * AT 1104 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM NEAR HUNT...OR ABOUT 9 MILES WEST OF KERRVILLE...MOVING EAST AT 15 MPH. RAINFALL RATES WERE ESTIMATED AT 2 TO 3 INCHES AN HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE MOUNTAIN HOME...KERRVILLE STATE PARK...KERR WILDLIFE MGMT AREA...INGRAM AND CENTER POINT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3025 9964 2998 9966 2987 9897 3007 9896 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 8:50 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 13, 8:50 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT THU MAY 13 2004 .UPDATE... QUICK UPDATE OF ZONES AND GRIDS TO DEAL WITH TEMP/DEWPOINT ISSUES. .PREVIOUS DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CONCENTRATED ON TWO BOUNDARIES THIS EVENING. ONE BOUNDARY EXTENDS FROM CORPUS CHRISTI WESTWARD TO BIG WELLS AND EAGLE PASS. ANOTHER BOUNDARY EXTENDS FROM OZONA NORTHEAST TO BROWNWOOD. THE AIRMASS REMAINS VERY UNSTABLE ACROSS THE CWFA WITH THE BEST INSTABILITY MAINLY WEST OF A LINE FROM BEEVILLE TO UVALDE AND DEL RIO WHERE DEWPOINTS REMAIN IN THE 70S. EXPECT THE CONVECTION TO THE SOUTH TO WANE AFTER MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. MODEL SOLUTIONS STILL SUGGEST THAT THE CONVECTION TO THE NORTH WILL SINK SOUTHWARD TONIGHT INTO FRIDAY...IN ADVANCE OF THE COLD FRONT. NO CHANGES TO CURRENT FCST ATTM. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 4 PM FRIDAY. SEVERE TSTM WATCH IN EFFECT UNTIL MIDNIGHT FOR THE WESTERN HALF OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. && 13/03
Hazardous weather outlook, May 13, 9:00 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 AM CDT THU MAY 13 2004 TXZ171>173-183>194-202>209-217>225-228-141100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 900 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY...IN THE SECTOR EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 10. THIS INCLUDES THE AUSTIN METROPOLITAN AREA EAST TO LAGRANGE AND LEXINGTON. THE MAIN THREAT IS TORNADIC ACTIVITY WITH HAIL IN EXCESS OF 2 INCHES DIAMETER. OTHER THUNDERSTORMS IN THE REGION WILL BE SLOW MOVING RESULTING IN HIGH RAINFALL AMOUNTS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS INCREASE SIGNIFICANTLY ON FRIDAY...WITH HEAVY RAIN AND FLASH FLOODING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 13, 6:44 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL POTH 29.07N 98.08W
05/13/2004 0.75 INCH WILSON TX EMERGENCY MNGR
&&
PMLocal storm report, May 13, 7:44 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL BIG WELLS 28.57N 99.57W
05/13/2004 1.00 INCH DIMMIT TX CO-OP OBSERVER
&&
PMLocal storm report, May 13, 9:13 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL HARPER 30.30N 99.25W
05/13/2004 2.75 INCH GILLESPIE TX LAW ENFORCEMENT
&&
PMLocal storm report, May 13, 9:16 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD FALLS CITY 28.98N 98.02W
05/13/2004 KARNES TX LAW ENFORCEMENT
HIGHWAY 887 AND COUNTY ROAD 3191 NEAR FALLS CITY CLOSED.
&&
PMLocal storm report, May 13, 9:17 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD WAELDER 29.69N 97.30W
05/13/2004 GONZALES TX LAW ENFORCEMENT
FARM TO MARKET RAOD 1125 NORTH OF WAELDER CLOSED
&&
PMLocal storm report, May 13, 9:19 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD HALLETTSVILLE 29.44N 96.94W
05/13/2004 LAVACA TX LAW ENFORCEMENT
EDNA STREET IN HALLETTSVILLE CLOSED
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 66 min |
| May 13, 7:25 PM CDT | Tornado Warning | EWX | Gillespie | 65 min |
| May 13, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 54 min |
| May 13, 8:21 PM CDT | Flash Flood Warning | EWX | Dimmit | 114 min |
| May 13, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 61 min |
| May 13, 9:11 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| May 13, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 60 min |
| May 13, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| May 13, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 65 min |
| May 13, 10:33 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 57 min |
| May 13, 10:37 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| May 13, 10:49 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 13, 10:53 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 13, 10:54 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson | 4 hr |
| May 13, 11:16 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| May 14, 1:26 AM CDT | Flash Flood Warning | EWX | Caldwell | 94 min |
| May 14, 4:32 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 58 min |
| May 14, 5:25 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.